Texas, 2004

Flash Flood in Texas, February 4, 2004

February 4, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 4, 6:20 PM CST, 40 minutes earlier.

Area forecast discussion, Feb 4, 6:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST WED FEB 4 2004

.DISCUSSION...

QUICK UPDATE TO ZONES TO ADD FLOOD WATCH FOR AR COUNTIES AND
REMAINDER OF NE TX COUNTIES ALONG RED RIVER ALSO ADDED SE OK COUNTY.
NOW ALL OF CWFA IS IN WATCH. BAND OF SHOWERS AND THUNDERSTORMS IS
INCREASING AND THERE IS MORE OF IT TO COME ACROSS FROM DEEP INTO TX.
THOUGHT IT PRUDENT TO EXPAND THE AREA NOW AND NOT LATER.

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  43  48  42  47 / 100 100  20  20
MLU  43  48  42  47 / 100 100  20  20
TXK  39  44  40  45 / 100 100  20  20
TYR  42  47  41  46 / 100 100  20  20
LFK  51  56  44  48 / 100 100  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ALL ZONES.
LA...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ALL ZONES.
OK...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ALL ZONES.
TX...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ALL ZONES.

&&

20
Hazardous weather outlook, Feb 4, 12:00 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED FEB 4 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED FEB 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF EAST
TEXAS...BUT THEY ARE EXPECTED TO STAY BELOW SEVERE LIMITS.
TONIGHT...A WARM FRONT WILL DEVELOP ALONG THE LOUISIANA AND
SOUTHEAST TEXAS COAST AND PUSH NORTHWARD INTO DEEP EAST TEXAS AND
NORTH CENTRAL LOUISIANA INTO THURSDAY. AS A RESULT...HEAVY RAINFALL
WILL BECOME A THREAT ALONG AND SOUTH OF THIS BOUNDARY...ENCOMPASSING
THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTY OF NORTHEAST TEXAS AS
WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. RAINFALL OVERNIGHT
ACROSS THESE AREAS COULD APPROACH TWO TO THREE INCHES WITH AN
ADDITIONAL ONE TO THREE INCHES POSSIBLE DURING THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE HEAVY RAINFALL WILL GRADUALLY END ON THURSDAY...AS THE FRONTAL
BOUNDARY GRADUALLY SHIFTS EAST INTO MISSISSIPPI.  OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY NIGHT THROUGH TUESDAY
AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Wood

When
February 4, 7:00 PM CST to 11:30 PM CST
Where
Wood County, Quitman
Reported by
LAW ENFORCEMENT
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

Street flooding around town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5381919.